Hearing Loss Care in Houston, TX, for Ototoxicity-Related Hearing Problems

Certain medications can cause ototoxicity. This means that when taken in high doses or for long periods of time, they can be toxic to your ears. Aspirin is thought to be an ototoxic medication, however, it should not be stopped abruptly if your doctor recommended it to lower your risk for heart attack or stroke.

Ototoxicity can cause ringing in your years, dizziness, and hearing loss. Seeking hearing loss care in Houston, TX, can help relieve your ototoxicity symptoms and restore your hearing through the following interventions.

Decongestants

Ototoxic medications can lead to eustachian tube dysfunction. This can cause excessive fluid to build up inside your ears, which can cause muffled hearing, tinnitus, and hearing loss.

Professionals who provide hearing loss care in Houston, TX. may recommend that you take an over-the-counter decongestant to help equalize the pressure inside your ears and to help drain excess fluid. After the fluid has been drained, your hearing may improve and your dizziness may subside. It may also help decrease your tinnitus symptoms, however, in some people, tinnitus may be permanent.

Hearing Aids

Even though your physician may have discontinued or lowered the dosage of your ototoxic medication, you may not have regained your hearing. Because of this, your doctor may recommend that you wear hearing aids. They can restore hearing so that it is clear and not muffled anymore. Modern hearing aids are very small, and went inserted properly into the ear canal, are almost undetectable.

To make an appointment with an audiologist, call Texas Professional Hearing Center. They will help you with all your hearing needs.

Pin It on Pinterest

Shares